Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 8, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 19, 2010, 6:08 AM CST for 27 counties in Alabama. It took effect at Feb 19, 2010, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2010, 6:08 AM CST (12:08 UTC)
- In effect from
- Feb 19, 2010, 12:00 PM CST
- Expired
- Feb 19, 2010, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 27 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 60 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1854 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699 WWUS84 KBMX 191208 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 608 AM CST FRI FEB 19 2010 ...DRY CONDITIONS EXPECTED THIS AFTERNOON FOR SOUTHERN PORTIONS OF CENTRAL ALABAMA... ALZ022-023-025-027>050-192300- /O.NEW.KBMX.FW.W.0008.100219T1800Z-100219T2300Z/ PICKENS-TUSCALOOSA-SHELBY-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- 608 AM CST FRI FEB 19 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. A DRY AIRMASS OVER SOUTH CENTRAL ALABAMA WILL CONTINUE THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES AT OR BELOW 25 PERCENT THROUGH 5 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 19, 5:26 AM CST, 42 minutes earlier.
Area forecast discussion, Feb 19, 5:26 AM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 526 AM CST FRI FEB 19 2010 .UPDATE...FOR 12Z AVIATION. && .DISCUSSION... HIGH PRESSURE WILL REMAIN ACROSS THE AREA TODAY AND TONIGHT... KEEPING SKIES MOSTLY CLEAR. THIS WILL ALLOW TEMPS TO WARM THIS AFTERNOON INTO THE MID 50S TO LOW 60S...A FEW DEGREES WARMER THAN YESTERDAY. OVERNIGHT TEMPS WILL COOL INTO THE MID 20S IN THE FAR EAST AND LOW 30S ELSEWHERE. AS THE SFC HIGH SHIFTS EAST SATURDAY...SOUTHERLY FLOW WILL RETURN TO THE AREA...AHEAD OF A STRENGTHENING SYSTEM IN THE SOUTHERN PLAINS. TEMPS ON SATURDAY WILL BE IN THE UPPER 50S TO MID 60S. WITH SOUTHERLY FLOW AND CLOUDS INCREASING SATURDAY NIGHT...OVERNIGHT LOWS WILL BE CONSIDERABLY WARMER...IN THE LOW 30S IN THE EAST TO AROUND 40 IN THE WEST. A SHORT WAVE WILL ROUND THE BASE OF BROAD TROUGHING IN THE WESTERN CONUS AND ENTER THE PLAINS EARLY SUNDAY...INDUCING SURFACE CYCLOGENESIS IN THE WESTERN PLAINS. THIS SYSTEM WILL MOVE NORTHEASTWARD...CROSSING THE MISS RIVER VALLEY SUNDAY NIGHT. THE SFC LOW WILL STRENGTHEN...DRAWING MOISTURE FROM THE GULF OF MEXICO NORTHWARD INTO CENTRAL ALABAMA AS IT PUSHES INTO THE OHIO RIVER VALLEY. EXPECT SHOWERS TO SPREAD INTO CENTRAL ALABAMA SUNDAY... INCREASING IN COVERAGE THROUGH THE AFTERNOON...WITH HEAVIER SHOWERS AND A FEW THUNDERSTORMS POSSIBLE SUNDAY NIGHT. THE COLD FRONT WILL CROSS MOST OF CENTRAL ALABAMA SUNDAY NIGHT...EXITING THE SOUTHEASTERN COUNTIES MONDAY MORNING. WILL CONTINUE TO KEEP THE MENTION OF THUNDERSTORMS ACROSS THE SOUTH SUNDAY NIGHT...WHERE THE BEST INSTABILITIES WILL RESIDE. A COOLER AIRMASS WILL SLOWLY WORK ITS WAY SOUTHWARD AS HIGH PRESSURE BUILDS INTO THE SOUTHEAST NEXT WEEK. CONSIDERABLE MODEL INCONSISTENCY EXISTS WITH ANY SYSTEMS NEXT WEEK. WILL FAVOR A GEM/ECMWF BLEND OF HIGH PRESSURE AND BELOW NORMAL TEMPS DOMINATING THE PATTERN. HIGHS WILL GENERALLY BE IN THE 50S AND LOW IN THE UPPER 20S TO MID 30S. 14 && .AVIATION...12Z TAF DISCUSSION. VFR CONDITIONS THRU THE PERIOD WITH LIGHT VRB WINDS. REMINDER NOTE: WILL CONTINUE TO INCLUDE THE LINE (AMD LTD TO VIS WIND AND WX) FOR KEET DUE TO CONTINUED CONCERN OVER THE CEILOMETER. THE CEILOMETER WILL BE IN TESTING PHASE THROUGH FEBRUARY. 27 && .FIRE WEATHER... HIGH PRESSURE WILL REMAIN ACROSS THE AREA TODAY. TEMPERATURES WILL WARM INTO THE MID 50S AND LOW 60S THIS AFTERNOON. THIS COMBINED WITH DEWPOINTS IN THE LOW 20S AND TEENS WILL ALLOW FOR RH VALUES TO DROP BELOW 25 PERCENT THIS AFTERNOON ACROSS SOUTH CENTRAL ALABAMA. A RED FLAG WARNING WILL BE ISSUED FOR SOUTH CENTRAL ALABAMA. A FRONTAL SYSTEM WILL APPROACH THE AREA THIS WEEKEND...INCREASING LOW LEVEL MOISTURE SATURDAY AND SUNDAY AS LOW LEVEL WINDS BECOME SOUTHERLY. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 58 29 61 38 63 / 0 0 0 10 30 ANNISTON 59 28 62 37 65 / 0 0 0 10 20 BIRMINGHAM 59 30 63 38 64 / 0 0 0 10 30 TUSCALOOSA 61 33 64 40 63 / 0 0 10 10 30 CALERA 59 31 63 39 63 / 0 0 0 10 30 AUBURN 60 28 64 36 66 / 0 0 0 10 20 MONTGOMERY 61 32 66 40 66 / 0 0 0 10 20 TROY 61 31 66 39 66 / 0 10 10 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON FRIDAY TO 5 PM FRIDAY FOR ALZ022- ALZ023-ALZ025-ALZ027-ALZ028-ALZ029-ALZ030-ALZ031-ALZ032-ALZ033- ALZ034-ALZ035-ALZ036-ALZ037-ALZ038-ALZ039-ALZ040-ALZ041-ALZ042- ALZ043-ALZ044-ALZ045-ALZ046-ALZ047-ALZ048-ALZ049-ALZ050. &&
Hazardous weather outlook, Feb 18, 6:33 PM CST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 633 PM CST THU FEB 18 2010 ALZ011>015-017>050-191400- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 633 PM CST THU FEB 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.